MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal supraventricular tachycardia ablation procedure with a octaray mapping catheter and after the procedure's completion the catheter was removed from the competitor company's sheath and a fine thread was observed coming out from the spine.Because the thread was entangled with the spine, it was unclear whether the thread came from the octaray or from another material, such as inner material peeled off from the sheath.The physician did not experience any resistance when introducing or retracting the catheter.There were no damages noted on the octaray either.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed based on a received photograph of the complaint device.Device investigation details: a picture was received for evaluation following johnson & johnson medtech (j&j medtech) procedures.According to the pictures provided by the customer, a plastic thread was observed entangled to the splines of the octaray catheter; however the source of this material remains unknown.The potential cause of the material on the splines of the catheter may have been related to the handling of the device during the procedure; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device number 31678035l, and no internal actions related to the reported complaint were identified.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal supraventricular tachycardia ablation procedure with a octaray mapping catheter and after the procedure's completion the catheter was removed from the competitor company's sheath and a fine thread was observed coming out from the spine.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and fourier transform infrared spectroscopy (ft-ir) of the returned device were performed following j&j medtech procedures.Visual analysis revealed that some electrodes were bent and lifted, and one had a plastic attached.A ft-ir was performed and revealed that the plastic attached in the splines was polytetrafluoroethylene (pt-fe).A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The pt-fe and lifted electrode observed could be related to the event reported by the customer, the complaint was confirmed.The pt-fe in the spline and bent and lifted electrode could be related to the manipulation of the device with a sheath during the procedure, however, this could not be conclusively determined.The instructions for use contain the following recommendations: the catheter is recommended for use with an 8.5f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with a transseptal sheath featuring side holes larger than 1.25 mm in diameter; do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion; do not pre-bend the catheter.Excessive bending or kinking of the catheter shaft or spines may damage lead wires and cause loss of electrode function; do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23410305
Report Number2029046-2025-03606
Device Sequence Number21103367
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)250605(17)280604(10)31678035L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31678035L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SHEATH; VERSACROSS SHEATH
Patient SexUnknown